Forum

Getting Worse?

Hi,

Not been on here for a while but decided to smile, carry on and not think about things! It was working up until January too!

Well things have changed recently.!

To fill u in, incase u dont remember me, i have been diagnosed with partial myelitis (oct 2012) and it explained all my symptoms and am being seen again end april…so not long. The neuaro wil then decided if i need more mri or tests to see how things are going. The problem is, i am not better and am actually getting worse!

I now have a limp…my left leg is very painful. It constantly twitches, aches and gets sharp shooting pains, but the worst bit is my big toe on the same leg. It still goes white in bath but since Jan it has been getting its own sharp pain like u stuck a needle under nail! it hurts all time but the needle pain is unbareable !!

Last week i didnt get much sleep at all as it was hurting so bad it kept me up for 6 nights straight. It is better this week but it still stings kinda? If that makes sense? The thing is, i now limp, i pee the smallest and slowest amount but i constantly need to go, the buzzing is back, my left side is still half numb (no change) and i still vibrate and have a tremor (alhough the gabapentin has improved this by half). I dont feel better even on tablet and i slower and brain is def thicker, forget loads of things and say the wrong word to what i mean to say. Hubby is stressed with me forgetting things and then i get stressed and forget more things!

To top it all off, since i started the gabapentin lots of things improved, shaking, tremor, buzzing and even my sex life improved! But i now cannot hold myself in any posistion or anything as my left leg shakes then gives way, my left leg has alot of muscle wastage (its really quite alot thinner) and i have a weird red bruise on underside of my left toe, that gp says maybe a sore? but not sure what it is! So i have to struggle on til i see neuro in few weeks.

Feel more like 60 than 39 right now. Tired all time, symptoms getting worse, and i never really improved from March incident last year when this all started. Feels like i just getting slower and worse. Its slow progress but def worse! What will i be like in 6 months? It worries me that i am not improving at all and i feel like i am declining slowly but surely.

Any advise helpful, oh and i have a very painful left thumb. I drop stuff and it wont un clench to pick or grab anything. As i a left hander it really causes me issues! Mostly this is all on my left side but i worry that its not going away!

Cheers for anything you can adise…starting to get woried!

L xx

Hi Lea - sorry to see you back :frowning:

I’m afraid all I can really advise is to make a list of symptoms and make sure that you go through it all with the neuro.

I’ve never heard of MS causing sores other than them being a problem for people with MS who are bed/chairbound so I think your toe may be unrelated or may point towards something else being wrong. The same goes with muscle wastage: MS doesn’t cause it and if someone with MS has muscle wastage, it’s usually because of lack of use. Hopefully the neuro will know what to make of it all.

Have you checked with your GP that you are on the right dose of gabapentin? Perhaps a higher dose might be helpful? And have you checked that you don’t have a urinary tract infection - it might explain at least some of your bladder problems, and it could be making other symptoms worse. If you don’t have a UTI, then you should ask for a referral to a continence nurse - they will be able to advise you how to deal with your symptoms.

I hope things get better soon.

Karen x

Hi Lea

It seems like you need some help managing your symptoms until your neuro can get to the bottom of this. As Karen said rule out the usual suspects that can make things worse like UTI’s. Karen maybe able to advise better than me but I don’t know if neurophysio would be worth while to help with your leg. At least if you could do some exercises to build up the strength it would help. A review of your meds is always a good idea in case they’re not doing enough for you.

I’ve had issues with my bladder too though not as bad as you. I would get a cramp and it would be very painful this would run down my leg too. It kmeant I wasn’t emptying my bladder fully or it was feeling too full quickly (not sure which way) but it resulted in many toilet trips (at one point I was up 6 times in the night). Mines much better so there is hope but in the meantime seeing someone in the continance clinic isn’t a bad idea.

Good luck Lea

Reemz

X

thanks guys, will make a note and see what neuro says next month, and yes muscle wastage on leg is from lack of use as it hurts to walk and my limp is quite bad so i guess thats why its got skinnier.

I am pretty sure that i need to up my dose of gab but if i take 3 a day i feel zoned out and am that bad that i cant drive or work with higher dose, so maybe they will switcj me to preglabin instead?

Thanks for help though, guess i have a few issues i need to go over with doc. Oh and as the tablet have improved a few of my syptoms i am a little aprehensive to change them, as i have no side effects and as this is prety good for me it makes me nervous to change them.

Keep you updated.

Lea xx

Hi Lea

You really have got it rough. The others have said nearly all that can be advised but don’t you think that allowing your Gabapentin to be increased would improve your quality of life? The maximum dose is 3600mg per day and you may respond to it being increased if it has eased some of your symptoms. You might have to stop working for a while but wouldn’t it be worth it to get you comfortable, allow you to sleep? Your concentration etc will be poor with your current situation and that in itself will stop you working and driving safely if you carry on. More importantly, it might help your marriage. Your other half will be worried about you, and that will cause stress.

I hope you get answers and relief.

Min x

I agree with Min about the gabapentin. It sounds like your “zoned out” feeling is a side effect, in which case it should improve if you persevere - it can take a while for our bodies to adjust to an increase in dose, but, if it deals with pain / problem symptoms, it’s usually worth it. Increasing the dose very slowly can minimise side effects. If one extra of your current pills is too much for you, you could ask your GP to give you prescription for a lower dose size as well, so you can add one of them to your existing pills. For example, if you are taking 800mg pills twice a day, you could add one 400mg pill in the morning for a week, then add a 400mg pill to the evening the week after too (or when you’re ready), etc. - until you get to a dose that’s working for you. If it’s 400mg pills you are on, add a 200mg pill or even a 100mg pill if you’re really sensitive to it (some of us are). Obviously talk this over with your GP before you do it. Kx